Alert archive / North Carolina / High Wind Warnings in 2010
High Wind Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Mar 3, 2010, 3:25 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2010, 3:25 AM EST (08:25 UTC)
- Expired
- Mar 3, 2010, 10:39 AM EST
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
987 WWUS72 KMHX 030825 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 325 AM EST WED MAR 3 2010 NCZ103-031600- /O.UPG.KMHX.WI.Y.0012.000000T0000Z-100304T0000Z/ /O.NEW.KMHX.HW.W.0003.100303T0825Z-100303T1600Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 325 AM EST WED MAR 3 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTH TO NORTHWEST WINDS WILL BRIEFLY SURGE TO 35 TO 45 MPH WITH HIGHER GUSTS THROUGH EARLY THIS MORNING AS LOW PRESSURE CONTINUES TO STRENGTHEN OFFSHORE. THE WINDS ARE EXPECTED TO DIMINISH LATER TODAY AND THIS EVENING AS THE LOW MOVES OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NCZ104-031630- /O.EXT.KMHX.WI.Y.0012.000000T0000Z-100303T2100Z/ OUTER BANKS HYDE- 325 AM EST WED MAR 3 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. NORTH WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THIS MORNING WHILE GRADUALLY SHIFTING NORTHWEST. WINDS WILL GRADUALLY DIMINISH THROUGH THIS EVENING AS LOW PRESSURE MOVES OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-031630- /O.CON.KMHX.WI.Y.0012.000000T0000Z-100303T1800Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 325 AM EST WED MAR 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THIS MORNING...MAINLY FOR DOWNEAST CARTERET COUNTY. THE WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON AS LOW PRESSURE MOVES OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ047-081-031630- /O.CON.KMHX.WI.Y.0012.000000T0000Z-100303T1800Z/ MAINLAND DARE-MAINLAND HYDE- 325 AM EST WED MAR 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. STRONG NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THIS MORNING AS LOW PRESSURE STRENGTHENS JUST EAST OF THE OUTER BANKS. THE WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON AS THE STORM MOVES OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
892 WWUS72 KMHX 031539 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1039 AM EST WED MAR 3 2010 NCZ103-031645- /O.CAN.KMHX.HW.W.0003.000000T0000Z-100303T1600Z/ OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1039 AM EST WED MAR 3 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE HIGH WIND WARNING. $$ NCZ104-031645- /O.CAN.KMHX.WI.Y.0012.000000T0000Z-100303T2100Z/ OUTER BANKS HYDE- 1039 AM EST WED MAR 3 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. $$ NCZ047-081-095-031645- /O.CAN.KMHX.WI.Y.0012.000000T0000Z-100303T1800Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 1039 AM EST WED MAR 3 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Mar 3, 3:24 AM EST, 1 minute earlier.
Area forecast discussion, Mar 3, 3:24 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 AM EST WED MAR 3 2010
.SYNOPSIS...
STRONG LOW PRESSURE WILL CONTINUE TO STRENGTHEN OFF THE CAROLINA
COAST TONIGHT AS IT MOVES ALONG THE COAST AND AWAY FROM THE AREA
LATE WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE AREA BY LATE
WEEK AND CONTINUE THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL
APPROACH THE AREA FROM THE WEST BY EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 810 PM TUESDAY...FLUID SITUATION WITH DEVELOPING COASTAL LOW
JUST OFF THE SOUTHERN OUTER BANKS THIS EVENING. 7-9 MB 3 HOURLY
PRESSURE FALLS OFF THE COAST INDICATE THE LOW WILL CONTINUE TO
DEEPEN AS IT BEGINS TO MOVE NE OF THE AREA OVERNIGHT. INTERESTING
PHENOMENA OBSERVED TONIGHT WITH STRONG WIND GUSTS NOTED ALONG THE
TRAILING EDGE OF THE LARGE PRECIPITATION AREA ON NOSE OF DRY SLOT
PUNCHING IN FROM THE SW. THREAT OF STRONG GUSTS WILL CONTINUE
ALONG THE ALBEMARLE SOUND COUNTIES AND OUTER BANKS THROUGH ABOUT 9
PM. WITH DRY AIR OVERWHELMING THE PRECIPITATION WE WILL HAVE A 2-4
HOUR PERIOD OF MAINLY DRY WEATHER THAN SECONDARY BAND OF
PRECIPITATION ASSOCIATED WITH DEFORMATION ZONE ALOFT WILL
OVERSPREAD EASTERN NC AFTER 11 PM.
THE DEFORMATION ZONE PRECIPITATION WILL COINCIDE WITH AN AREA OF
DYNAMICAL COOLING WHICH WILL TURN THE PRECIPITATION TO SNOW
INLAND. WITH SURFACE TEMPERATURES EXPECTED TO REMAIN JUST ABOVE
FREEZING...ANY INITIAL ACCUMULATIONS WILL BE PRIMARILY ON GRASSY
SURFACES...MAINLY WEST OF HIGHWAY 17. IF HEAVY SNOW CAN DEVELOP
THEN THE SNOW COULD STICK ON BRIDGES...OVERPASSES AND SECONDARY
ROADS. WILL CONTINUE CURRENT WINTER WEATHER ADVISORIES FOR A
SLUSHY 1-2 INCHES AND PASS ALONG ANY ACCUMULATION REPORTS AS SOON
AS WE GET THEM. BASICALLY WILL NOT BE MAKING ANY SIGNIFICANT
CHANGES TO THE CURRENT FORECAST. WE HAVE ALREADY INCREASED WINDS
INLAND TO REFLECT OBSERVATION BUT EVERYTHING ELSE WILL BE STATUS QUO.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
AS OF 210 PM TUESDAY...STRONG VORTICITY CENTER TO DROP ACROSS THE
AREA WEDS AND WILL WORK WITH RESIDUAL MOISTURE TO PRODUCE
SCATTERED SNOW SHOWERS OVER THE ENTIRE REGION GIVEN CRITICAL
THICKNESSES. WENT BELOW GUIDANCE ONCE AGAIN WITH MAX TEMPS MAINLY
IN THE LOWER 40S. HIGH PRESSURE BUILDS OVER THE REGION THURSDAY
WITH SLOWLY MODERATING TEMPERATURES THROUGH LATE WEEK AND DRY
CONDITIONS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 215 PM TUESDAY...HIGH PRESSURE SHOULD DOMINATE THE MID
ATLANTIC REGION THROUGH THE WEEKEND LEADING TO A NICE WEEKEND. MAX
TEMPS SHOULD RISE INTO THE UPPER 50S AND LOWER 60S WITH MINS
MAINLY IN THE 30S WITH PLENTIFUL SUNSHINE. NEXT CHANCE OF RAIN
OCCURS ON TUESDAY WITH STRONG COLD FRONT APPROACHING FROM THE
WEST.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD IFR CONDITIONS WITH SNOW OR RAIN/SNOW MIX AND GUSTY NORTH
WINDS EARLY THIS MORNING. IFR CONDITIONS WILL CONTINUE THRU SUNRISE
THEN A GRADUAL IMPROVEMENT AS PCPN ENDS AND CIGS LIFT. MVFR CIGS
SHUD CONT MOST OF THE DAY AND INTO TONIGHT AS LOW LEVEL MOISTURE
REMAINS LOCKED IN OVER THE AREA.
SOME DISCREPENCY IN MODEL GUIDANCE WRT TO TIMING OF SCOURING OUT OF
RESIDUAL LOW LEVEL MOISTURE OVRNGT. THE MEAN NNW LOW LEVEL FLOW
SUGGESTS THAT IT MAY TAKE UNTIL VERY LATE TNGT AND EVEN AFTR SUNRISE
THURSDAY BEFORE THE LOW CLOUDS FINALLY BEGIN TO BREAKUP AS FLOW
BECOMES MORE NW THEN WEST THU MORN. SHUD SEE MARKED IMPROVEMENT/VFR
CONDS BY MIDDAY THURSDAY.
EXTENDED AVIATION OUTLOOK...HIGH PRES BUILDING IN FROM THE W WILL
IMPROVE CONDITIONS FROM LATE WEEK INTO THE WEEKEND WITH VFR
PREDOMINANT.
&&
.MARINE...
AS OF 1005 PM TUESDAY...HAVE UPGRADED TO STORM WARNINGS FOR THE SOUNDS
AND WATERS NORTH OF OCRACOKE FOR FREQUENT GUSTS TO 50 KNOTS BASED
ON COASTAL OBSERVATIONS. WITH JUST OFF THE COAST CONTINUING TO
DEEPEN OVERNIGHT STORM FORCE GUSTS LIKELY TO PERSIST THROUGH 09Z.
ANTICIPATE STORM WARNINGS BEING DOWNGRADED TO GALE WARNINGS AFTER
09Z WEDNESDAY. SEAS WILL BUILD RAPIDLY TO 10 TO 15 FT TONIGHT.
GALE FORCE NW WINDS EARLY WEDNESDAY WILL DIMINISH IN THE
AFTERNOON AS THE LOW PULLS AWAY FROM THE WATERS.
PREVIOUS DISCUSSION...NW FLOW WILL BE PREDOMINANT ACROSS THE COASTAL
WATERS THROUGH THE END OF THE WEEK...SLOWLY WEAKENING AS HIGH
PRES BUILDS E FOR THIS WEEKEND. THE LOW WILL TRACK NE TOWARDS NOVA
SCOTIA THROUGH LATE WEEK...AND THE LONG N FETCH ALONG THE E
SEABOARD WILL KEEP SEAS UP ALONG THE OBX THROUGH THAT TIME.
CONDITIONS WILL GREATLY IMPROVE AS HIGH PRES BUILDS OVER THE
COASTAL WATERS THIS WEEKEND AND SWELL SUBSIDES.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR NCZ029-
044-045-079-080-090>093-098.
WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR NCZ047-081-095.
COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NCZ095.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NCZ104.
COASTAL FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR NCZ104.
HIGH WIND WARNING UNTIL 11 AM EST THIS MORNING FOR NCZ103.
COASTAL FLOOD ADVISORY UNTIL 1 AM EST THURSDAY FOR NCZ103.
MARINE...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR AMZ130-135-156-
158.
STORM WARNING UNTIL 11 AM EST THIS MORNING FOR AMZ150-152-154.
&&
SYNOPSIS...CTC
NEAR TERM...JME
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...BTC
MARINE...JME/SJHazardous weather outlook, Mar 2, 2:55 PM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 255 PM EST TUE MAR 2 2010 NCZ044-079-090-091-032000- PITT-GREENE-DUPLIN-LENOIR- 255 PM EST TUE MAR 2 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. SNOW ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED LATE TONIGHT INTO EARLY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-032000- MARTIN- 255 PM EST TUE MAR 2 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. SNOW ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED TONIGHT INTO EARLY WEDNESDAY. MINOR FLOODING CONTINUES ALONG THE ROANOKE RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE ROANOKE RIVER THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045-080-092-093-098-032000- WASHINGTON-BEAUFORT-JONES-CRAVEN-ONSLOW- 255 PM EST TUE MAR 2 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. RAIN WILL CHANGE TO LIGHT SNOW LATE TONIGHT. UP TO ONE INCH OF SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. SCATTERED RAIN AND SNOW SHOWERS ARE POSSIBLE WEDNESDAY BUT NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-094-032000- TYRRELL-PAMLICO- 255 PM EST TUE MAR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN MAY MIX WITH LIGHT SNOW LATE TONIGHT BUT NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED RAIN AND SNOW SHOWERS ARE POSSIBLE WEDNESDAY BUT NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-032000- OUTER BANKS HYDE- 255 PM EST TUE MAR 2 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-032000- MAINLAND DARE-MAINLAND HYDE- 255 PM EST TUE MAR 2 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-032000- CARTERET- 255 PM EST TUE MAR 2 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-032000- OUTER BANKS DARE- 255 PM EST TUE MAR 2 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 2, 10:27 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1027 PM EST TUE MAR 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM NON-TSTM WND DMG CEDAR ISLAND 35.00N 76.33W
03/02/2010 CARTERET NC LAW ENFORCEMENT
LARGE TREES DOWN ALONG CEDAR ISLAND ROAD. ONE TREE
BLOCKING ROAD.
&&
BMELENDELocal storm report, Mar 3, 12:47 AM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1247 AM EST WED MAR 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 6 SE MOUNT OLIVE 35.13N 77.99W
03/03/2010 M1.9 INCH DUPLIN NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.5 INCHES OF SNOW ON TOP OF .4
INCHES OF SLEET IN NORTHERN DUPLIN COUNTY.
&&
MWILLISSpecial weather statement, Mar 3, 12:52 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1252 AM EST WED MAR 3 2010 NCZ090>093-030800- DUPLIN-LENOIR-JONES-CRAVEN- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK 1252 AM EST WED MAR 3 2010 ...HEAVY SNOW FALLING OVER PARTS OF THE EASTERN NORTH CAROLINA COASTAL PLAIN... AT 1250 AM EST...HEAVY SNOW WAS BEING REPORTED FROM FAISON TO KINSTON. THE HEAVY SNOW WILL CONTINUE TO FALL IN A BAND FROM NORTHERN DUPLIN COUNTY AND CENTRAL LENOIR TO NORTHERN JONES COUNTY AND FAR NORTHERN CRAVEN COUNTY THROUGH 3 AM. SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES IN THIS AREA BY 3 AM. CULLEN
Special weather statement, Mar 3, 1:08 AM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 108 AM EST WED MAR 3 2010 NCZ090>093-030800- DUPLIN-LENOIR-JONES-CRAVEN- INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK 108 AM EST WED MAR 3 2010 ...HEAVY SNOW FALLING OVER PARTS OF THE EASTERN NORTH CAROLINA COASTAL PLAIN... AT 100 AM EST...HEAVY SNOW WAS BEING REPORTED FROM FAISON TO KINSTON. THE HEAVY SNOW WILL CONTINUE TO FALL IN A BAND FROM NORTHERN DUPLIN COUNTY AND CENTRAL LENOIR TO NORTHERN JONES COUNTY AND FAR NORTHERN CRAVEN COUNTY THROUGH 3 AM. SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES IN THIS AREA BY 3 AM. ROADS ARE BECOMING SLUSHY AND SLICK...ESPECIALLY ON BRIDGES... OVERPASSES...AND SECONDARY ROADS. MOTORISTS SHOULD USE EXTREME CAUTION AND SLOW DOWN. NCZ029-044-079-080-030800- MARTIN-PITT-GREENE-BEAUFORT- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...SNOW HILL...HOOKERTON...WASHINGTON...RIVER ROAD 108 AM EST WED MAR 3 2010 ...HEAVY SNOW FALLING OVER PARTS OF THE EASTERN NORTH CAROLINA COASTAL PLAIN... AT 100 AM EST...MODERATE SNOW WAS FALLING IN GREENVILLE. SNOW WILL CONTINUE TO FALL FROM GREENVILLE TO WILLIAMSTON...AND RAIN WILL MIX WITH AND CHANGE TO SNOW NEAR WASHINGTON THROUGH 3 AM. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED BY 3 AM. ROADS WILL BECOME SLUSHY AND SLICK... ESPECIALLY ON BRIDGES... OVERPASSES...AND SECONDARY ROADS. MOTORISTS SHOULD USE EXTREME CAUTION AND SLOW DOWN. CULLEN
Special weather statement, Mar 3, 3:05 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 305 AM EST WED MAR 3 2010 NCZ029-044-045-079-080-090>093-031000- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...SNOW HILL...HOOKERTON...WASHINGTON... RIVER ROAD...WALLACE...WARSAW...ROSE HILL...KENANSVILLE... BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...POLLOCKSVILLE... NEW BERN...HAVELOCK 305 AM EST WED MAR 3 2010 ...SNOW ACCUMULATING OVER THE EASTERN NORTH CAROLINA COASTAL PLAIN EARLY THIS MORNING... AT 300 AM EST...SNOW WAS FALLING OVER MUCH OF THE EASTERN NORTH CAROLINA COASTAL PLAIN FROM KINSTON TO GREENVILLE AND FROM WASHINGTON TO NEW BERN. SNOW WILL CONTINUE TO FALL...MODERATE TO HEAVY AT TIMES OVER THE AREA...WITH SNOW ACCUMULATIONS OF 1 TO 3 INCHES EXPECTED BY 5 AM. ROADS WILL BE SLUSHY AND SLICK...ESPECIALLY ON BRIDGES... OVERPASSES...AND SECONDARY ROADS. MOTORISTS SHOULD USE EXTREME CAUTION AND SLOW DOWN. NCZ046-081-094-095-098-031000- TYRRELL-MAINLAND HYDE-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...COLUMBIA...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE 305 AM EST WED MAR 3 2010 ...RAIN AND SNOW FALLING OVER COASTAL EASTERN NORTH CAROLINA EARLY THIS MORNING... SNOW IS MIXING IN WITH RAIN FROM JACKSONVILLE TO NEWPORT AND FROM SWANQUARTER TO COLUMBIA. RAIN AND SNOW WILL CONTINUE TO FALL OVER OVER THE AREA THROUGH 5 AM...WITH A SNOW ACCUMULATION OF LESS THAN AN INCH POSSIBLE...MAINLY ON ELEVATED AND GRASSY SURFACES. CULLEN
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:55 PM EST | Storm Warning | MHX | 13 hr | |
| Mar 3, 4:36 AM EST | High Surf Advisory | MHX | 26 hr | |
| Mar 3, 12:19 PM EST | Gale Warning | MHX | 7 hr | |
| Mar 3, 12:19 PM EST | Small Craft Advisory | MHX | 5 days |
Nearby
High Wind Warnings in North Carolina, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.